Thunderstorm Wind, Red Willow
- When
- August 14, 4:20 PM MST
- Where
- Red Willow County, Bartley
- Measured
- 50 kt (58 mph)
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.250, -100.300
Brief gustnado tore down tree branches in town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 14, 1:23 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 223 PM MDT TUE AUG 14 2001 FORECAST CONCERNS CONTINUE TO BE CHANCE AND AMOUNTS OF PRECIP THIS EVENING. BASED UPON SLIGHTLY BETTER INITIALIZATION AND BETTER TRACKING OF MOISTURE OUT TO 18Z...WILL GO WITH THE AVN FOR THIS PACKAGE...BLENDING WITH THE ETA LATER FOR REASONS GIVEN BELOW. TONIGHT GOOD LLVL MOISTURE INFLUX CONTINUES AHEAD OF SW AND BOUNDARY PASSAGE LATER BY MORNING. THIS IN COMBINATION WITH STRONG BL THETA-E CONVERGENCE AND SOME RRJ ACTION WILL RESULT IN BROAD UVV AND WILL GO WELL ABOVE FWC ON POPS AS TS ACTIVITY SHOULD BE WIDESPREAD. ANOTHER AREA OF CONCERN WILL BE WIND ENVIRONMENT AS LENTICULARS SPREADING OUT FROM THE FRONT RANGE AS FAR EAST AS OVERHEAD HERE AT GLD ARE INDICATING STRONGER MID LEVEL WINDS. THIS COMBINED WITH CURRENT LLVL JET ARE INDICATING A STRONG SHEAR ENVIRONMENT. HOWEVER...CURRENT HAZARDOUS WEATHER OUTLOOK HAS THIS COVERED WELL AND WILL CONTINUE THIS IN FIRST PERIOD WORDING. TOMORROW MORE STABLE AIR MOVES IN WITH N WINDS BEHIND BOUNDARY/FROPA. THINK THAT THE AVN IS MOVING IN TOO COOL AIR ALOFT...WHICH MAY ACCOUNT FOR FOR QPF GENERATED BY THE AVN TOMORROW AT 0Z. WILL GO WITH ETA SUPPORTED TEMPS AND KEEPS JUST A SILENT 10 FOR POPS TOMORROW AND TOMORROW NIGHT. IN THE EXTENDED... MRF AND ECMWF ARE IN GOOD AGREEMENT OUT FOR MOST OF THE EXTENDED. FLATTENED RIDGE PATTERN BUILDS INTO WESTERN CONUS BY SATURDAY...WITH SW ROUNDING OVER THE TOP INTO THE AREA FRIDAY AFTERNOON AND EVENING WITH A CHANCE OF THUNDERSTORMS. RIDGING BUILDS AGAIN INTO CENTRAL ROCKIES AND HIGH PLAINS...WITH THUNDERSTORMS BEING CONFINED TO THE MOUNTAINS AND WILL KEEP REST OF EXTENDED DRY. WILL GO ABOVE THE WARMER FMR HIGHS AS RIDGING PATTERN DOES NOT SUPPORT THE COOLER MEX TEMPS AND WARMER ECMWF TEMPS SEEM MORE REASONABLE. .GLD...NONE. SVEN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT TUE AUG 14 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTERS WILL BE REQUIRED THIS AFTERNOON AND EVENING. ...ATTENTION EMERGENCY MANAGERS AND SPOTTERS ACROSS THE TRI-STATE AREA... DUE TO EMERGENCY RADAR REPAIRS...THE NATIONAL WEATHER SERVICE IN GOODLAND KANSAS IS REQUESTING THAT ALL SPOTTERS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70...BE EXTREMELY VIGILANT THIS AFTERNOON THROUGH TONIGHT. PLEASE REPORT THUNDERSTORM ACTIVITY IN YOUR AREA PROMPTLY...SITING LOCATION...MOVEMENT...AND INTENSITY IF POSSIBLE. TIMELY SEVERE WEATHER REPORTS AND RAINFALL INFORMATION IS PARAMOUNT. ALSO...A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR PORTIONS OF NEBRASKA AND KANSAS THROUGH THIS EVENING. CONDITIONS HAVE BECOME INCREASINGLY FAVORABLE THIS AFTERNOON FOR THUNDERSTORM DEVELOPMENT ALONG THE COLORADO AND KANSAS BORDER AS WELL AS OVER SOUTHWEST NEBRASKA. WIND SHEAR AND INSTABILITY IN THE ATMOSPHERE WILL PRODUCE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. TORNADOES CANNOT BE RULED OUT EITHER. TABER/DORN
KSZ001>004-013>016-NEZ079>081-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MDT TUE AUG 14 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA UNTIL 9 PM MDT (10 PM CDT)... THE COUNTIES IN NORTHWEST KANSAS INCLUDE CHEYENNE...RAWLINS... DECATUR...NORTON...SHERMAN...THOMAS...SHERIDAN...GRAHAM. THE COUNTIES IN SOUTHWEST NEBRASKA ARE DUNDY...HITCHCOCK...AND RED WILLOW. A STRONG UPPER LEVEL DISTURBANCE ASSOCIATED WITH A COLD FRONT ACROSS EASTERN COLORADO WILL MOVE EAST INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THIS EVENING. THIS COMBINED WITH PLENTY OF LOW LEVEL MOISTURE AND WARM SURFACE TEMPERATURES WILL DEVELOP SEVERE THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS THAT ARE DEVELOPING ACROSS EASTERN COLORADO NOW WILL MOVE EAST INTO THE WATCH AREA LATE THIS AFTERNOON AND EVENING. THE GREATEST THREAT FROM THESE STORMS WILL BE WINDS GREATER THAN 70 MPH AND HAIL UP TO ONE INCH IN DIAMETER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. TABER
The Goodland radar (KGLD), 155 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Brief gustnado tore down tree branches in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264646.